CSN Login
Members Online: 5

You are here

Nausea and Vomiting

carolinagirl811
Posts: 15
Joined: Feb 2015

I was diagnosed with pediatric non-hodgkins lymphoma in January of 2015. I'm currently in maintenance, but have been vomitting and feeling nausea after most meals since right after induction in around Feb/March. I've had a gastric emptying study, a brain MRI, and an endoscopy and all came back normal. I'm getting sick between 1-7 times a day, am losing weight, and cannot eat a full meal. I'm on low doses of oral methotrexate and mercetapurine and receive vincristine and methotrexate in clinic. Does anyone have any idea what could be going on??

preciousmom
Posts: 22
Joined: Feb 2012

I don't know. Could it be a side effect of the drugs you are taking, even if low doses during a maintenance phase? I am thinking about you and hoping this symptom is on its way out. I'm sure they prescribed zofran, does it help at all? 

carolinagirl811
Posts: 15
Joined: Feb 2015

that's what my doctor's are thinking. I take phenergan, kytril, and myralax for speeding up digestion. 

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 3524
Joined: May 2012

Carolina Girl,

Sorry you have been facing these issues as a youth.   My observation may be a little too simple, too basic: What antinausea med are you receiving ?  The methotrexate routinely causes serious nausea, possibly at any dose.  EMEND or the other popular drugs today might solve your problem immediately, if you are not already on one. But it is expensive, and there are insurance issues for some people...I have had friends on full-time combination chemo who could not get it.  If your oncologist does not think EMEND is advised, there are other anti-nausea drugs to consider.  I did six months of R-ABVD, and never had nausea once, ever.

It sounds like your nausea began on maintenance, and was NOT present earlier, during your primary treatment.  If so, find out what anti-nausea was used then, and if it has since been eliminated.

You have already been checked out in considerable detail, and it makes me think that the doctors surely would have already addressed receiving an anti-nausea med, but I have seen dumber lapses occur in treatment.  Chemo almost never causes long-term damage to the G.I. trac.

Do you know that we had a very popular writer here a few years ago with a name almost identical to yours ? When I saw your screen name, it gave me pause, recalling her.

max

https://www.drugs.com/emend.html

carolinagirl811
Posts: 15
Joined: Feb 2015

I take phenergan, kytril, and myralax to speed up my digestive track. I was nauseous during consolidatuon, interim maintenance, and dealayed intensification as well. I'm new to the board, so no, I didn't know that screen name! 

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 3524
Joined: May 2012

Since two of the drugs you listed have at least indirect anti-nausea properties, your nausea is one that the doctors will no doubt have to sort out. It sounds like you had digestive problems from the beginning of treatment, if not before, which might be a lead of some sort.

People are welcome to whatever names they desire. I looked, and there have been about ten carolina this-or that. I was not suggesting that you did anyting improper, such was not my intention at all.  I have tried in the past to shorten or change my own screen name, but it is more trouble than it is worth.

I am from SC, incidentally, and many of the regualrs here are from NC, mostly in the western areas around Asheville and points elsewhere.  I hope you make progress on ending your nausea soon,

max

carolinagirl811
Posts: 15
Joined: Feb 2015

thank you! I hope we get this sorted out. I didn't think that's what you meant at all. I'm at college in North Carolina!

Subscribe to Comments for "Nausea and Vomiting "